MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 440MM/LEFT-STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 440MM/LEFT-STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.037.265S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is for an unk - nails: tfna/unknown lot.Part and lot numbers are unknown; udi number is unknown.Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a j&j sales representative.(b)(4).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that, a trochanteric fixation nail advanced (tfna) was implanted a couple of months ago.On (b)(6) 2021, the nail broke and it was revived to a total hip at (b)(6) medical center.Concomitant device reported: unk: nail head elem: tfn helical blade (part# unknown; lot# unknown; quantity: 1).Unk: screws: nail distal locking (part# unknown; lot# unknown; quantity: 1).This report is for (1) unk, nails: tfna.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A1: patient id also reported as (b)(6).D2: additional procode: ktt.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.E1: last name is unknown.
 
Event or Problem Description
It was further reported that the patient was originally treated for an intertrochanteric hip fracture with displacement and received a tfna nail.The nail was a 12x440mm 130 degree nail.A 115mm helical blade was placed in the center of the femoral head.A 5.0 titanium distal locking screw was also placed.The tfna nail broke near the relief cut.

Brand Name
12MM/130 DEG TI CANN TFNA 440MM/LEFT-STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12078958
Report Number2939274-2021-03270
Device Sequence Number3848597
Product Code HSB
UDI-Device Identifier10886982097453
UDI-Public(01)10886982097453
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/04/2021
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.265S
Device Catalogue Number04.037.265S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/04/2021
Supplement Date Received by Manufacturer07/28/2022
Initial Report FDA Received Date06/28/2021
Supplement Report FDA Received Date08/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TFNA FENESTRATED HELICAL BLADE 115MM.; UNK - NAIL HEAD ELEMENTS: TFNA HELICAL BLADE.; UNK - SCREWS: NAIL DISTAL LOCKING.; UNK - SCREWS: NAIL DISTAL LOCKING.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight82 KG